MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120142
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the marker bands of the pta balloon were allegedly dislocated.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection did not initially find any issues with the balloon.However, the balloon was examined under x-ray imaging and the marker bands were noted to be dislodged.The balloon was cut open to expose the marker bands and the inner guidewire lumen.No swage marks were noted to the marker bands or to the inner lumen.Both marker bands were able to slide easily on the guidewire lumen.Therefore, the investigation is confirmed for the reported dislodged marker bands.Based on the returned sample condition, it was found that the marker bands were not swaged to the inner guidewire lumen.Therefore, the root cause for the dislodged marker bands was found to be manufacturing-related.However, the definitive root cause for the missed swaging step during assembly could not be determined based on the available information.A supplier corrective action request was issued to the manufacturer of the device to address the issue.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 09/2020).
 
Event or Problem Description

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7835666
Report Number2020394-2018-01619
Device Sequence Number1703163
Product Code LIT
UDI-Device Identifier00801741060748
UDI-Public(01)00801741060748
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2020
Device Model NumberATG120142
Device Catalogue NumberATG120142
Device Lot Number93WB0171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR